Hail, Traverse
- When
- September 5, 4:40 AM CST
- Where
- Traverse County, 5 mi W of Wheaton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.800, -96.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Sep 5, 3:00 AM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 400 AM CDT MON SEP 5 2005 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT FORECAST CHALLENGES ARE PRECIP CHANCES AND TEMPS EACH AND EVERY FORECAST PERIOD IN THE SHORT TERM. SFC COLD FRONT ATTM DRAPED ACROSS SW NODAK AND NW SODAK TRAILING BACK ACROSS SOUTHERN MT. LEE-SIDE TROF ALSO EVIDENT IN PRESSURE FIELD/88DS FROM KMBG SWWD THROUGH KPHP AND BACK TOWARD SW CORNER OF SODAK THIS MORNING. FIRST LINE OF T-STORMS THAT FORMED SHORTLY AFTER 05Z HAVE PUSHED TO FAR EASTERN CWA WHILE A SECONDARY BROKEN LINE OF T-STORMS NOW FORMING BEHIND THAT LINE...SO HAVE INLCUDED ISOLD/SCATTERED T-STORM WORDING ACROSS THE EAST THROUGH FIRST PART OF THIS MORNING. 00Z NAM AND GFS DID NOT HAVE ANY BIG DISCREPANCIES AT INITIALIZATION AND PRODUCED COMPARABLE SOLUTIONS UNTIL DAY 3 WHEN THEY DISAGREE ON HOW TO HANDLE EAST PAC ENERGY MOVING INLAND. PREFERRED THE GFS SOLUTION AS IT MADE MORE METEOROLOGICAL SENSE...DIGGING THE SYSTEM SOUTHWARD ALONG WEST CONUS COASTLINE IN STRONG JET MAX ON BACKSIDE OF THE SYSTEM. MEANWHILE...IN THE SHORT TERM...LOOKING AT THREE DISTINCT S/WS IN WATER VAPOR IMAGERY. THE FIRST IS LIFTING INTO EASTERN NODAK AND IS RESPONSIBLE FOR ONGOING EASTERN CWA CONVECTION THIS MORNING. A SECOND WAVE WAS BACK OVER WYOMING...LIFTING NEWD...AND HAS HELPED SET OFF MORE THUNDERSTORMS ACROSS SE MT AND FAR WESTERN SODAK. THIS WAVE SHOULD LIFT ACROSS WESTERN DAKOTAS THROUGH THE LATE MORNING HOURS...SO HAVE INCLUDED A SLT CHANCE POP TO COVER THIS AS LEE-SIDE TROF/COLD FRONT STILL HUNG UP OUT THERE AND WOULD SERVE AS NEEDED FOCUSING MECHANISM FOR CONVECTION. A WEAKER THIRD WAVE WAS SEEN ROUNDING THE BASE OF WESTERN CONUS LONGWAVE TROF AND IS EXPECTED TO BE IMPACTING CENTRAL AND EASTERN CWA BY EARLY EVENING. THIS WAVE IS EXPECTED TO ADD NEEDED MID-LEVEL ASCENT TO FIRE OFF ANOTHER ROUND OF T-STORMS THIS EVENING OVER THE EASTERN CWA. PLENTY OF INSTABILITY AND SHEAR TO GO ROUND ONCE AGAIN TODAY AND THIS EVENING. SLOW MOVING COLD FRONTAL BOUNDARY STILL PROGGED TO SLIP SWD OUT OF CWA BY TUESDAY MORNING. ATTENDENT BAROCLINIC ZONE JUST NORTH OF THE BOUNDARY WILL BE AIDED BY UPPER LEVEL JET STREAK AND BY LATE AFTERNOON...EXPECTING SOME LIGHT RAIN TO DEVELOP IN FRONTOGENETICALLY FORCED ZONE ACROSS SOUTHERN HALF OF CWA. THEN...BAROCLINIC ZONE SHIFTS SWD FOR APPX 24 HOURS BEFORE RETURNING AS WAA AND MOISTURE ADVECTION REGIME WEDNESDAY NIGHT WITH POTENTIAL FOR SOME OVER-RUNNING PRECIP WHEN A WEAK 700HPA S/W TROF LIFTS NEWD ACROSS CWA. TEMP FORECAST REMAINS RELATIVELY UNCHANGED. UNSEASONABLY WARM AIRMASS PERSISTS ACROSS CWA TODAY WITH 850HPA TEMPS NUDGING BACK UP INTO THE MID TO UPPER 20C RANGE. THEN...COOLER AIRMASS SETS UP IN POST COLD FRONTAL ENVIRONMENT FOR TUESDAY AND WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY MAIN FCST CHALLENGE IN THE LONG TERM STILL DEAL WITH PCPN CHCS THRU THE EXTENDED. MODELS SHOW A WIDE SPREAD IN PCPN SOLN FOR THURS...WITH THE CANADIAN GIVING THE UPPER MIDWEST A DRENCHING...WHILE THE GFS IS A LITTLE MORE LACKLUSTER IN ITS THOUGHTS. UPPER FLOW BETWEEN THE MODELS IS THE SAME WITH SLIGHT RIDGING TAKING PLACE WITH WAVES TRAVERSING TOP OF RIDGE. PROBLEM IS STRENGTH OF WAVES COMBINED WITH STRENGTH OF SFC FRONT ORIENTED W-E ACROSS STATE BY END OF DAY THURSDAY. MODELS SHOWS FRONT DRAPED ALONG ND/SD BORDER THRU 00Z SUNDAY BEFORE LIFTING FEATURE NORTH NOW. THIS WILL ALSO MAKE TEMPERATURE FCST DIFFICULT. FOR NOW...HAVE INHERITED 48HRS OF SLGT CHC/CHC POPS 12Z THUR THRU 12Z SAT. AGREE THAT THUR STANDS A SLGT CHC TSRA AS FRONT SLOWLY LIFTS NORTH INTO REGION COMBINED WITH MINOR WAVE TOPPING RIDGE. HOWEVER...THURSDAY NIGHT CHCS BEGIN TO LESSON AS SUBSIDENCE BEHIND EXITING WAVE SHOWS UP ACROSS ERN SODAK COMBINED WITH 7H THETA-E DOWNGLIDE. HAVE DROPPED THUR NGT CHC POPS FOR ERN CWA TO SLGT CHC...AND REMOVED FOR FRIDAY AS ATTENTION TURNS TO UPPER TROF PUSHING INTO REGION WITH GOOD SW FLOW ALOFT AND STRONGER WAVES PUSHING IN. HAVE KEPT SLGT CHC FOR FRI NIGHT AS SFC TROF MOVES THROUGH WITH A BIT BETTER FORCING NOTED ON 7H THETA-E SFC. TEMP WISE...AGAIN POSTION OF WRM FRONT THUR-SAT WILL DICTATE WHERE STRONGEST WARMING WILL TAKE PLACE. LATEST MEX GUIDANCE SUGGESTS WARMER TEMPS THROUGH THE EXTENDED. HAVE OPTED TO BE A BIT MORE CONSERVATIVE AND KEEP CURRENT GRIDS AS IS...WITH EXCEPTION OF COSMETIC TWEAKING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && DORN/HINTZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 600 AM CDT SUN SEP 4 2005 MNZ039-046-SDZ006>008-011-018>023-051100- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 600 AM CDT SUN SEP 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. A LARGE HAIL THREAT WILL BE ATTACHED TO THUNDERSTORMS THAT FORM MONDAY OR MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033>035-045-048-051100- STANLEY-SULLY-HUGHES-JONES-LYMAN- 600 AM CDT SUN SEP 4 2005 /500 AM MDT SUN SEP 4 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON AND THIS EVENING...WITH DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREAT. THE GRASSLAND FIRE DANGER INDEX TODAY IS IN THE EXTREME CATEGORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. A LARGE HAIL THREAT WILL BE ATTACHED TO THUNDERSTORMS THAT FORM MONDAY OR MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGHOUT THE MISSOURI RIVER VALLEY OF NORTH CENTRAL AND CENTRAL SOUTH DAKOTA AFTER 5 PM CDT. SDZ003-015-016-051100- CORSON-DEWEY-POTTER- 600 AM CDT SUN SEP 4 2005 /500 AM MDT SUN SEP 4 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS MORNING. THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON AND THIS EVENING...WITH DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREAT. THE GRASSLAND FIRE DANGER INDEX TODAY IS IN THE VERY HIGH CATEGORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. A LARGE HAIL THREAT WILL BE ATTACHED TO THUNDERSTORMS THAT FORM MONDAY OR MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGHOUT THE MISSOURI RIVER VALLEY OF NORTH CENTRAL AND CENTRAL SOUTH DAKOTA AFTER 5 PM CDT. SDZ004-009-051100- CAMPBELL-WALWORTH- 600 AM CDT SUN SEP 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS MORNING. THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON AND THIS EVENING...WITH DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREAT. THE GRASSLAND FIRE DANGER INDEX TODAY IS IN THE HIGH CATEGORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. A LARGE HAIL THREAT WILL BE ATTACHED TO THUNDERSTORMS THAT FORM MONDAY OR MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGHOUT THE MISSOURI RIVER VALLEY OF NORTH CENTRAL AND CENTRAL SOUTH DAKOTA AFTER 5 PM CDT. SDZ005-010-017-051100- MCPHERSON-EDMUNDS-FAULK- 600 AM CDT SUN SEP 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS MORNING. THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON AND THIS EVENING...WITH DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. A LARGE HAIL THREAT WILL BE ATTACHED TO THUNDERSTORMS THAT FORM MONDAY OR MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 5 PM CDT. SDZ037-051100- HAND- 600 AM CDT SUN SEP 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. A LARGE HAIL THREAT WILL BE ATTACHED TO THUNDERSTORMS THAT FORM MONDAY OR MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ036-051-051100- HYDE-BUFFALO- 600 AM CDT SUN SEP 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX TODAY IS IN THE VERY HIGH CATEGORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. A LARGE HAIL THREAT WILL BE ATTACHED TO THUNDERSTORMS THAT FORM MONDAY OR MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
100 AM CDT MON SEP 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM HAIL CLAREMONT 45.67N 98.01W
09/05/2005 0.75 INCH BROWN SD LAW ENFORCEMENT
&&
DORNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 407 AM CDT MON SEP 5 2005 MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-051015- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 407 AM CDT MON SEP 5 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 767 HAS EXPIRED... SEVERE THUNDERSTORM WATCH NUMBER 767 THAT WAS IN EFFECT FOR PARTS OF CENTRAL AND NORTHEAST SOUTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. HINTZ
The Aberdeen radar (KABR), 146 km away, was scanning. The volume nearest the first event began at 10:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478074.